Original question ‘why does my skin feel like it’s flushed after taking a normal Multivitamin?’
A flush to the skin that occurs after taking a multivitamin or B Vitamin can be due to the product containing contain niacin (B3) in at least 50 – 100mg doses. This is quite sufficient amount of vitamin B3 to produce a ‘flush’ sensation in many people. Sometimes the effect is more of a tingle or itching sensation, but niacin can also produce an intense throbbing in the head.
These effects are due to dilation of blood vessels. A flush produced by 100mg generally only lasts 10 – 12 minutes and is usually quite safe. However a higher dose can produce a much more prolonged effect, can make a person feel quite ill and may be potentially dangerous.
Having said that, if used correctly and under supervision vitamin B3 can be a very effective method of reducing cholesterol levels and improving circulation throughout the body, particularly to the skin. It should always be taken in conjunction with a vitamin B complex and the initial dose 50mg or less.
See page on ‘Niacin – Use of B3’
It is also thought to help reduce the effects of radiation in the body. How, I’m not sure, but I do know that if vitamin B is taken in the summer after exposure to sunlight, then the dose required to illicit a strong ‘flush’ is much less than during the winter.